Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Getting Diarrhea When You Have Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...one of the most common side effects of HIV, intestinal infections, and HIV drugs. Left untreated, it can cause dehydration (loss of water and nutrients) and wasting (unintentional weight loss). You have diarrhea if you have watery stools or if you have three or more bowel movements each day. If your diarrhea lasts for more than a few days, contains blood, or if you have a high fever or stomach pain you should contact your health care...
Ask the Experts

diarrhea and HIV meds

I've been struggling with IBS/loose stools for a couple weeks now. I'm slowly getting back to normal, I hope. In the interim, I've noticed my Norvir isn't being absorbed. (I'm taking Truvada/Reyataz/Norvir, CD4 is 486) When this happens, should I...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...helpful such as taking with meals, calcium supplements, fiber supplements, macrobiotics or active yougurt, and numerous anti-diarrheal agents). If Norvir absorption still in question consider switch to non-PI based regimen (such as efavirenz or... Read more »

hiv meds and diarrhea

Dear Dr. Young,Which hiv regiment(s) are least likely to cause diarrhea for a treatment naive person. I tend to have a lot of diarrhea and don't want hiv meds to add to this problem. Thank you very much.
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...treatments, it's the protease inhibitor regimens, particularly when used with ritonavir boosting, that result in greater rates of diarrhea, compared with NNRTI-based treatments.The key thing about selecting treatments is to balance several... Read more »

feeling hot and diarrhea from HIV meds?

Is it normal with hiv pos to wake up feeling hot but have no fever. I am undetectible with tcells at 480. Also with combivir and viracept does the diahrea ever go away? and if not is it bad for you? Could it lead to something else?
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
...It is normal for some people to feel hot without registering a fever. The diarrhea associated with nelfinavir (Viraaacept) usually goes away or at lerast gets better with time for most people, but some individuals Read more »

HIV/AIDS Symptoms ?

What are symptoms of HIV/AIDS? I just lost my only brother who lived in Europe, and might have been heterosexual active. My family have told me some changes my brother was exhibiting, but are not sure if it was HIV indicators. Please explain to us...
John A. Bartlett, M.D.

Response from John A. Bartlett, M.D.

Duke University Medical Center
...The symptoms of HIV/AIDS can include weight loss, fatigue, diarrhea, headaches, night sweats and many other non-specific problems. If you are worried, I would strongly recommend getting HIV tested Read more »
Articles
The Well Project

Diarrhea

... Table of Contents Diarrhea and HIV How Does Diarrhea Affect the Body? Treating Your Diarrhea Tips for Fighting Diarrhea Supplements for Diarrhea Read more »
AIDS InfoNet

Acute HIV Infection

...symptoms are fever, fatigue, and rash. Others include headache, swollen lymph glands, sore throat, feeling achy, nausea, vomiting, diarrhea, and night sweats. It is easy to overlook the signs of acute HIV infection. They can be caused by several... Read more »
AIDS InfoNet

Treatment After Exposure to HIV

...medications are nausea and generally not feeling well. Other possible side effects include headaches, fatigue, vomiting and diarrhea. For more information, see the fact sheets on individual ARVs. The Bottom Line Post-exposure prophylaxis... Read more »
AIDS InfoNet

Depression and HIV

...called SSRIs . They can cause loss of sexual desire and function, lack of appetite, headache, insomnia, fatigue, upset stomach, diarrhea, and restlessness or anxiety. The tricyclics have more side effects than the SSRIs. They can also cause... Read more »
Connect With Others

Suspected hiv notice coming.

Posted by diego47, 2 Replies
...Turns out my appendix was to blame and it was taken out. Fast forward to December 19th, during all this time I still keep having loose bowel movements and now I'm having night sweats and and my neck is sore but my lymph nodes are not swollen. I... Read more »

Question about Diarrhea Symptom

Posted by scared83, 1 Reply
...When someone gets a symptom of Diarrhea, how bad is it normally? Is it on and off? I haven't been eating anything out of the ordinary or taking any meds and I seem to Read more »

very scared and alone

Posted by Anonymous, 1 Reply
...about 6 or 7 month's ago i let my boyfriend perform anal on me. since then i have been having severe diarrhea and loose stools. i am getting an hiv test today. i have been tested for every other std and everything was negative. so i'm scared that... Read more »

Please help

Posted by Anonymous, 1 Reply
...I am at week 9 and getting a skin rash + diarrhea. Are these symptoms related to HIV or stress ? Read more »